Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 50, NWS Buffalo, NY

May 11, 2013

NWS Buffalo, NY issued this small craft advisory at May 11, 2013, 4:47 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 11, 2013, 4:47 AM EDT (08:47 UTC)
Expired
May 11, 2013, 6:00 PM EDT
In force
13 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WHUS71 KBUF 110847
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
447 AM EDT SAT MAY 11 2013

LOZ044-045-111700-
/O.NEW.KBUF.SC.Y.0050.130511T0847Z-130511T2200Z/
/O.NEW.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
447 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 8 AM SUNDAY TO
8 AM EDT MONDAY. 

* WINDS...SOUTHWEST TO 20 KNOTS TODAY AND SOUTHWEST TO 30 KNOTS ON
  SUNDAY.

* WAVES...2 TO 4 FEET TODAY AND 7 TO 10 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-111700-
/O.NEW.KBUF.SC.Y.0050.130511T0847Z-130511T2200Z/
/O.NEW.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
447 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 8 AM SUNDAY TO
8 AM EDT MONDAY. 

* WINDS...SOUTHWEST TO 20 KNOTS TODAY AND WEST TO 30 KNOTS SUNDAY.

* WAVES...2 TO 4 FEET TODAY AND 5 TO 8 FEET ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-111700-
/O.NEW.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
447 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY. 

* WINDS...WEST TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-111700-
/O.NEW.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
447 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY. 

* WINDS...WEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-111700-
/O.NEW.KBUF.SC.Y.0051.130512T1400Z-130513T1200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
447 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 8 AM EDT
MONDAY. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
3 follow-up statements
010 
WHUS71 KBUF 111145
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
745 AM EDT SAT MAY 11 2013

LOZ044-045-111945-
/O.CON.KBUF.SC.Y.0050.000000T0000Z-130511T2200Z/
/O.CON.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
745 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-111945-
/O.CON.KBUF.SC.Y.0050.000000T0000Z-130511T2200Z/
/O.CON.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
745 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...WEST TO 35 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-111945-
/O.CON.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
745 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-111945-
/O.CON.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
745 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...WEST TO 35 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-111945-
/O.CON.KBUF.SC.Y.0051.130512T1400Z-130513T1200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
745 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
770 
WHUS71 KBUF 111421
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1021 AM EDT SAT MAY 11 2013

LOZ044-045-112230-
/O.CON.KBUF.SC.Y.0050.000000T0000Z-130511T2200Z/
/O.CON.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1021 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-112230-
/O.CON.KBUF.SC.Y.0050.000000T0000Z-130511T2200Z/
/O.CON.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1021 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-112230-
/O.CON.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1021 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-112230-
/O.CON.KBUF.SC.Y.0051.130512T1200Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1021 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-112230-
/O.CON.KBUF.SC.Y.0051.130512T1400Z-130513T1200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1021 AM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
758 
WHUS71 KBUF 111955
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT SAT MAY 11 2013

LOZ030-120400-
/O.EXB.KBUF.SC.Y.0051.130512T0800Z-130513T1200Z/
LOWER NIAGARA RIVER-
355 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 8 AM EDT
MONDAY. 

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-120400-
/O.CON.KBUF.SC.Y.0050.000000T0000Z-130511T2200Z/
/O.EXT.KBUF.SC.Y.0051.130512T0800Z-130513T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
355 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 8 AM
EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-120400-
/O.CON.KBUF.SC.Y.0050.000000T0000Z-130511T2200Z/
/O.EXT.KBUF.SC.Y.0051.130512T1000Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
355 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO 8 AM
EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-120400-
/O.EXT.KBUF.SC.Y.0051.130512T0800Z-130513T1200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
355 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 8 AM
EDT MONDAY...

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-120400-
/O.EXT.KBUF.SC.Y.0051.130512T0800Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
355 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 8 AM
EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-120400-
/O.EXT.KBUF.SC.Y.0051.130512T1000Z-130513T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
355 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO 8 AM
EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-120400-
/O.CON.KBUF.SC.Y.0051.130512T1400Z-130513T1200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
355 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 11, 4:35 AM EDT, 12 minutes earlier.

Area forecast discussion, May 11, 4:35 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT SAT MAY 11 2013

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO CROSS THE FORECAST AREA THIS MORNING
WITH TEMPERATURES FALLING AND SHOWERS ENDING FROM WEST TO EAST
BEHIND THE FRONT. ANOTHER COLD FRONT WILL CROSS THE LOWER GREAT
LAKES TONIGHT USHERING IN SIGNIFICANTLY COLDER AIR ALONG WITH WINDY
CONDITIONS SUNDAY AND EVEN A FEW LAKE EFFECT SHOWERS. HIGH PRESSURE
THEN BUILDS ACROSS THE REGION MONDAY WITH TEMPERATURES GRADUALLY
WARMING BACK TO ABOVE NORMAL BY THE MIDDLE OF THE COMING WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADAR IMAGERY CLEARLY SHOWS THE BACK EDGE OF THE COLD FRONT
AND ASSOCIATED RAIN SHOWERS ON A LINE FROM JUST EAST OF ROCHESTER
ACROSS THE BUFFALO METRO TO JAMESTOWN. THE FRONT WILL CONTINUE TO
MOVE EAST ACROSS THE FORECAST AREA WITH RAIN ENDING AND TEMPERATURES
DROPPING INTO THE UPPER 40S TO LOWER 50S BEHIND THE FRONT THIS
MORNING. WITH THE COOLING TEMPERATURES AND LINGERING LOW LEVEL
MOISTURE THANKS TO THE RAINFALL OVER THE LAST 24 HOURS...EXPECT
POST-FRONTAL LOW CEILINGS AND PATCHY FOG TO HANG AROUND THROUGH THE
MORNING HOURS.

UPSTREAM WV IMAGERY SHOWS A TIGHTLY WRAPPED UPPER LEVEL LOW OVER
WESTERN ONTARIO WITH COLD FRONT DRAPED ACROSS THE UPPER MIDWEST. A
RIBBON OF SUBSIDENCE-INDUCED DRIER AIR CURRENTLY OVER MICHIGAN
SEPARATES THE CURRENT DEPARTING LOW AFFECTING OUR REGION FROM THIS
NEXT SYSTEM. WE SHOULD SEE SOME LIMITED CLEARING OF SKIES DURING THE
AFTERNOON AS THIS DRIER AIR MOVES OVERHEAD BEFORE MID/HIGH CLOUDS
INCREASE THIS EVENING. ONGOING ADVECTION OF COOL AIR BEHIND THIS
MORNING/S COLD FRONT WILL SERVE TO OFFSET ANY CLEARING SKIES AND
THIS WILL BE REFLECTED IN TODAY/S TEMPERATURES THAT ACTUALLY CHANGE
LITTLE FROM WHERE THEY CURRENTLY ARE STANDING. LOOK FOR AFTERNOON
HIGHS IN THE LOWER 50S ACROSS WESTERN NEW YORK WHILE EAST OF LAKE
ONTARIO HIGH TEMPERATURES WILL ACTUALLY OCCUR THIS MORNING AND
GRADUALLY FALL INTO THE MID 50S BY THIS AFTERNOON.

THE AFOREMENTIONED UPPER LOW WILL DROP INTO THE UPPER GREAT LAKES
FROM WESTERN ONTARIO TONIGHT. A SHARP COLD FRONT RUNNING OUT AHEAD
OF THE LOW WILL CROSS WESTERN NEW YORK OVERNIGHT WITH MODEL PROGS
INDICATING THAT THE FRONT CROSSING INTO THE NORTH COUNTRY BY
DAYBREAK SUNDAY MORNING. ANOTHER SLOT OF DRY AIR CURRENTLY VISIBLE
OVER MINNESOTA ON WV IMAGERY UNDERCUTTING THE LOW WILL CUT OFF MUCH
OF THE MOISTURE FROM THE FRONT...RESULTING IN ONLY A CHANCE FOR A
FEW SHOWERS ACCOMPANYING THE FRONTAL PASSAGE INTO WESTERN NEW
YORK...WITH EVEN THIS LIMITED SHOWER ACTIVITY LIKELY DISSIPATING BY
THE TIME THE FRONT REACHES THE NORTH COUNTRY.  TEMPERATURES BEHIND
THE FRONT WILL DROP INTO THE UPPER 30S ACROSS WESTERN NEW YORK AND
THE WESTERN SOUTHERN TIER BY SUNDAY MORNING WHILE THE COLDER AIR
WILL HOLD OFF LONG ENOUGH FOR READINGS TO REMAIN IN THE 40S FROM THE
GENESEE VALLEY EAST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE COLDEST WEATHER WE WILL HAVE SEEN SINCE LATE APRIL WILL GRASP
THE REGION THROUGH MONDAY NIGHT. IN ADDITION TO THE COLD TEMPERATURES
WE CAN ALSO EXPECT RATHER WINDY CONDITIONS AND EVEN SOME LAKE EFFECT
RAIN (AND MAYBE EVEN SNOW) SHOWERS DEVELOPING EAST OF THE LAKES.
THIS WILL FEEL MORE LIKE A STRING OF FALL WEATHER RATHER THAN MID
SPRING. THE MAIN FEATURE BRINGING THIS CHANGE WILL BE AN ANOMALOUSLY
COLD /NEAR -3 SD BELOW NORMAL/ UPPER LEVEL LOW WHICH WILL SHIFT FROM
THE CENTRAL GREAT LAKES TO JUST NORTH OF LAKE ONTARIO AND ACROSS
QUEBEC THROUGH THE SHORT TERM PERIOD. CENTRAL CANADIAN SOURCED COLD
AIR WILL FLOOD ACROSS NEW YORK ON SUNDAY WHERE 850 MB TEMPS WILL
DROP TO THE -5C TO -8C RANGE. THIS POCKET OF COLD AIR WILL REMAIN
OVER OUR AREA THROUGH MONDAY NIGHT BEFORE STRONG UPPER LEVEL RIDGING
SPREADS ACROSS WNY TUESDAY.

THE COOLNESS OF THIS AIRMASS COMBINED WITH DIURNAL HEATING WILL MAKE
FOR STEEP LOW LEVEL TEMPERATURE LAPSE RATES. THIS WILL KEEP DAYTIME
SURFACE HIGH TEMPERATURES LIMITED TO THE MID 40S TO LOW 50S BUT
DEVELOPING WINDY CONDITIONS DUE TO GUSTS MIXING DOWN FROM 40-50 KNOT
LOW LEVEL JET AND A TIGHT SURFACE PRESSURE GRADIENT WILL MAKE TEMPS
FEEL MORE LIKE 30S. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS 40 TO
50 MPH WOULD RAISE A NEED FOR A POSSIBLE WIND ADVISORY ON SUNDAY
MAINLY DOWNWIND OF LAKE ERIE NORTHEAST TO METRO ROCHESTER AND MORE
LIKE BREEZY SUB-ADVISORY WINDS ON MONDAY.

THE STRONGER INSTABILITY DEVELOPING WILL MEAN THERE WILL BE A CHANCE
FOR FOR DIURNALLY DRIVEN RAIN SHOWERS INLAND FROM THE LAKES ALONG
WITH LAKE EFFECT SHOWERS EAST OF LAKES ERIE AND ONTARIO SUNDAY
AND MONDAY. BUFKIT TIME-HEIGHT PROFILES SHOW THAT WITH AVERAGE LAKE
WATER TEMP RUNNING IN THE MID 40S WE CAN LOOK FOR LAKE INDUCED
EQUILIBRIUM LEVELS REACHING OVER 10 KFT AND LAKE INDUCED CAPES OF
CLOSE TO 500 J/KG. NAM MODEL OMEGA FIELDS SHOW A POSSIBLE HURON AND
GEORGIAN BAY MOISTURE CONNECTION THAT COULD BEING SOME HEAVIER
SHOWERS EAST OF THE LAKES. OVERNIGHT SUNDAY THERE IS A RISK FOR
LINGERING LAKE EFFECT SHOWERS TO MIX WITH OR CHANGE OVER TO LIGHT
SNOW MAINLY ACROSS THE HILL TOPS OF THE SOUTHERN TIER AND TUG HILL.
LOW TEMPERATURES WILL ALSO RUN BELOW NORMAL WITH A THREAT OF FALLING
BELOW FREEZING ACROSS SOME INLAND LOCATIONS ON SUNDAY NIGHT BUT MORE
LIKELY MONDAY NIGHT. POSSIBILITY FOR FROST RELATED HEADLINES WILL BE
HIGHLIGHTED IN THE HWO.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN THE EXTENDED PERIOD...THE TROUGH THAT BROUGHT THE SIGNIFICANT
COOL DOWN FOR THE SHORT TERM PERIOD WILL QUICKLY LIFT OUT ACROSS
QUEBEC TUESDAY AND WEDNESDAY. IN ITS WAKE...A MUCH MORE DE-AMPLIFIED
AND LARGELY ZONAL FLOW WILL SPREAD BACK ACROSS THE REGION FOR THE
MIDDLE AND LATTER PORTIONS OF NEXT WEEK. THIS WILL NOT ONLY RESULT
IN A RETURN TO MUCH WARMER TEMPERATURES...BUT ALSO MORE UNSETTLED
CONDITIONS AS A FRONTAL ZONE WILL BECOME ESTABLISHED ACROSS OUR
REGION.

LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...ON TUESDAY
SURFACE HIGH PRESSURE WILL REMAIN ANCHORED ACROSS THE REGION WHILE
THE UPPER TROUGH BEGINS TO GIVE WAY TO INCREASING RIDGING ALOFT.
WITH THE NEXT WARM FRONTAL ZONE THUS REMAINING ACROSS THE CENTRAL
GREAT LAKES...TUESDAY SHOULD FEATURE DRY WEATHER ALONG WITH
RELATIVELY LIGHT WINDS GIVEN THAT THE SURFACE RIDGE WILL BE DIRECTLY
OVERHEAD. TEMPS WILL ALSO START TO REBOUND SOME GIVEN SOME MODEST
WARMING ALOFT...THOUGH WITH 850 MB T'S ONLY RECOVERING TO THE -1C TO
+1C RANGE DAYTIME HIGHS WILL LIKELY REMAIN CONFINED TO THE MID TO
UPPER 50S.

TUESDAY NIGHT AND WEDNESDAY...THE AFOREMENTIONED SURFACE RIDGE WILL
SLIDE OUT TO SEA...ALLOWING A SOUTHERLY RETURN FLOW OF MUCH WARMER
AIR TO BEGIN SPREADING BACK ACROSS OUR REGION. AT THE SAME TIME...
THE WARM FRONTAL BOUNDARY OVER THE CENTRAL LAKES WILL SLIDE EAST
INTO OUR REGION...AND ACT AS THE FOCUS FOR SOME SCATTERED SHOWERS
AND POSSIBLY A FEW THUNDERSTORMS. WILL CARRY SOME CHANCE POPS TO
COVER THIS POTENTIAL...WHILE ALSO BUMPING BACK UP TO AROUND 70 OR SO
ON WEDNESDAY AS THE WARMER AIR BEGINS TO ARRIVE.

THEREAFTER...THE AFOREMENTIONED FRONTAL BOUNDARY IS EXPECTED TO
REMAIN OVER OR NEAR OUR REGION THROUGH THE BALANCE OF THE
PERIOD...WHICH WILL SUPPORT CONTINUED CHANCES FOR SOME SHOWERS AND
THUNDERSTORMS. ALONG WITH THIS...MUCH WARMER AIR WILL REMAIN IN
PLACE...AND SHOULD THUS BE SUPPORTIVE OF CONTINUED ABOVE AVERAGE
TEMPERATURES RANGING THROUGH THE 70S.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
HEAVIEST PRECIPITATION HAS CLEARED MOST OF THE FORECAST AREA AT THIS
TIME WITH THE EXCEPTION OF THE NORTH COUNTRY. A SECONDARY BAND OF
SHOWERS CAN BE FOUND ALONG A COLD FRONTAL BOUNDARY THAT IS CURRENTLY
MOVING INTO THE NIAGARA FRONTIER. MVFR CONDITIONS AHEAD OF THE
FRONTAL BOUNDARY WILL DETERIORATE TO IFR ALONG/BEHIND THE FRONTAL
BOUNDARY AS IT MOVES EAST ACROSS THE REGION OVERNIGHT DUE TO COOLING
TEMPERATURES AND LINGERING LOW LEVEL MOISTURE. LOOK FOR IMPROVEMENT
TO MVFR/VFR AFTER 15Z AS DRIER AIR MOVES INTO THE REGION.

OUTLOOK...
SATURDAY...CONDITIONS IMPROVING BACK TO MVFR/VFR BY THE AFTERNOON.
SUNDAY AND MONDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON SHOWERS
BOTH DAYS.
TUESDAY...VFR.

&&

.MARINE...
WESTERLY WINDS OF 15 TO 20 KNOTS IN THE WAKE OF A COLD FRONT
CROSSING LAKE ONTARIO THIS MORNING WILL BRING SMALL CRAFT ADVISORY
CONDITIONS TO THE EAST END OF LAKE ERIE AND ONTARIO TODAY. A WEAK
RIDGE OF HIGH PRESSURE CROSSING THE AREA WILL BRING A BRIEF RESPITE
FROM THE WINDS THIS EVENING BEFORE A SECOND...MUCH STRONGER COLD
FRONT CROSSES THE LOWER GREAT LAKES TONIGHT INTO SUNDAY MORNING.
STRONG WESTERLY WINDS AND HIGH END SMALL CRAFT ADVISORY CONDITIONS
WILL DEVELOP IN THE WAKE OF THIS FRONT SUNDAY WITH WINDS SPEEDS
APPROACHING GALE FORCE ON THE OPEN WATERS OF LAKE ONTARIO. WINDS AND
WAVES WILL GRADUALLY DIMINISH ON MONDAY AS HIGH PRESSURE BUILDS OVER
THE LOWER GREAT LAKES WITH TRANQUIL CONDITIONS THEN PERSISTING INTO
MIDWEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 8 AM EDT MONDAY FOR
         LEZ020-040-041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 8 AM EDT
         MONDAY FOR LOZ042>045.
         SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
         LOZ044-045.
         SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 8 AM EDT
         MONDAY FOR SLZ022-024.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...SMITH
LONG TERM...JJR
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, May 10, 5:27 AM EDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
527 AM EDT FRI MAY 10 2013

NYZ001>008-010>014-019>021-085-110930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
527 AM EDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-110930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
527 AM EDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

A STRONG COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATE SATURDAY
NIGHT. WINDS BEHIND THE FRONT MAY APPROACH GALE FORCE FOR A TIME
ON SUNDAY...PARTICULARLY ON LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:47 AM EDTSmall Craft AdvisoryBUF66 hr

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.